Ohio, 2013Damaging Winds in Ohio, June 22, 2013
June 22, 2013 · NWS IWX · 2 events in 2 counties and zones
A moderately unstable, but weakly sheared environment was in place across the region. Several outflow boundaries acted on these ingredients, allowing for pulse-type thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moderately unstable, but weakly sheared environment was in place across the region. Several outflow boundaries acted on these ingredients, allowing for pulse-type thunderstorms to develop. The majority remained below severe limits. However, a few reports of damage were received in northwestern Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 22, 2:07 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 2:07 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT SAT JUN 22 2013
.SYNOPSIS...
ISSUED AT 308 PM EDT FRI JUN 21 2013
A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE EASTERN UNITED
STATES...BRINGING HOT AND HUMID CONDITIONS TO THE REGION FOR THE
NEXT FEW DAYS. AFTERNOON SHOWERS AND THUNDERSTORMS MAY OCCUR
ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 306 PM EDT SAT JUN 22 2013
CURRENT WEATHER PATTERN IS ONE OF BOUNDARY...BOUNDARY...WHO HAS THE
BOUNDARY. HAND ANALYSIS OF THE SURFACE DATA IDENTIFIED NUMEROUS
MESO-LOWS WITH WAKE HIGH PRESSURE NOW EXTENDING FROM LOWER LAKE
MICHIGAN INTO CENTRAL MICHIGAN.
CONVECTIVE TEMPERATURES HAVE BEEN REACHED OVER MUCH OF THE FORECAST
AREA AND A PRONOUNCED OUTFLOW/LAKE ENHANCED BOUNDARY EXTENDS FROM
NEAR HILLSDALE TO KIWX TO KNOX INDIANA. SOUTH OF THE BOUNDARY
INSTABILITY IS BEING REALIZED AND TS STARTING TO FIRE.
VERY LOW SHEAR ENVIRONMENT AND THE STORMS ARE PULSE IN NATURE. AFTER
COLLAPSE THESE WILL FURTHER MUDDLE THE FORECAST PROCESS AS EACH
BOUNDARY WILL BE CAPABLE OF TRIGGERING FURTHER CONVECTION. WITH THE
RAPID COLLAPSES...EXPECT TO SEE ISOLATED WIND GUSTS TO 50 MPH.
FREEZING LEVEL IS ABOVE 14K FEET...AND THESE STORMS WILL BE
EFFICIENT RAIN PRODUCERS.
AFTER THE CONVECTION TONIGHT...EXPECT TO SEE MESOHIGH AND STABILIZED
BOUNDARY LAYER DOMINATE THE WEATHER FOR LATER TONIGHT INTO SUNDAY
WITH THE MOST FAVORED INSTABILITY SOUTH AND EAST OF THE FORECAST
AREA.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 306 PM EDT SAT JUN 22 2013
FEW CHANGES TO ONGOING FORECAST WITH RAMPANT CONCERNS REGARDING
CONVECTIVE POTENTIAL AS STRONG RIDGING SLOWLY IS SUPPRESSED SOUTH
AND ALLOW FOR INCREASED POTENTIAL FOR WAVES OF SHOWERS AND
THUNDERSTORMS. PRIOR TO WEDNESDAY...ACTIVITY WILL REMAIN TOUGH TO
PINPOINT WITH MESOSCALE DETAILS LIKELY DICTATING GO/NO-GO FOR
DEVELOPMENT OF MAINLY AFTERNOON/EVENING CONVECTION. GRIDS WERE
HANDLING DECENT BUT DID EXPAND COVERAGE SOMEWHAT...STILL MAINTAINING
SLGT CHC OR LOW END CHC. BEST CHANCES STILL RESIDE FROM MID WEEK
INTO THE WEEKEND AS MAIN UPPER LOW PUSHES INTO THE GREAT LAKES. 40
POPS STILL WARRANTED WITH INCREASES LIKELY WITH TIME.
TEMPS WILL REMAIN NEAR OR ABOVE NORMAL INTO LATE WEEK BEFORE
LOWERING HGTS ALLOW FOR TEMPS TO DROP BELOW NORMAL...INTO THE 70S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 125 PM EDT SAT JUN 22 2013
INSTABILITY COVERS THE FORECAST AREA AND NUMEROUS CONVECTIVE
BOUNDARIES. CLOSE TO CONVECTIVE TEMPERATURE AND HAVE SEEN SEVERAL
AREAS OF CU FORMING ALONG AND BETWEEN THE BOUNDARIES. EXPECT TO
SEE VFR CONDITIONS AT THE INDIVIDUAL TAF SITES...HOWEVER THE SLOW
MOVEMENT OF THE STORMS AND THE DEEP MOISTURE WILL ALLOW FOR
ISOLATED IFR TO LIFR CONDITIONS WITH EACH STORM.
PULSE STORM DEVELOPMENT INITIALLY WILL COALESCE INTO SEVERAL LINES
OF STORMS. GUSTY WINDS AND HEAVY RAINFALL ARE EXPECTED.
CONDITIONS WILL IMPROVE RAPIDLY AFTER SUNSET.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...CEO
SHORT TERM...LEWIS
LONG TERM...FISHER
AVIATION...LEWIS
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 22, 4:29 AM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 AM EDT SAT JUN 22 2013
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
529 AM EDT SAT JUN 22 2013 /429 AM CDT SAT JUN 22 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. A FEW STORMS MAY PRODUCE LOCALLY DAMAGING WINDS...SMALL
HAIL AND TORRENTIAL RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-230900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
529 AM EDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST TUESDAY THROUGH THURSDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 22, 3:36 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 S HUNTINGTON 40.87N 85.50W
06/22/2013 HUNTINGTON IN EMERGENCY MNGR
LARGE TREE LIMB DOWN AT GARDENDALE AND ENGLE STREETS.
LIMB WAS TOO BIG FOR 2 OFFICERS TO MOVE
&&
CEOSpecial weather statement, Jun 22, 3:41 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM EDT SAT JUN 22 2013
INZ024>026-032-222130-
GRANT IN-HUNTINGTON IN-WABASH IN-WELLS IN-
441 PM EDT SAT JUN 22 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN GRANT...
SOUTHWESTERN WELLS...SOUTHERN HUNTINGTON AND SOUTHEASTERN WABASH
COUNTIES...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF VAN BUREN...OR 9 MILES NORTH
OF MARION...MOVING EAST AT 15 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN BUREN...
MOUNT ETNA...
PLEASANT PLAIN...
LANCASTER...
WARREN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4078 8537 4061 8534 4058 8567 4073 8571
TIME...MOT...LOC 2041Z 262DEG 15KT 4068 8560
Local storm report, Jun 22, 3:53 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 2 SSW MAHON 40.92N 85.40W
06/22/2013 HUNTINGTON IN EMERGENCY MNGR
LARGE TREE LIMB BLOCKING WB LANES OF US 24 NEAR 600 N
&&
CEOLocal storm report, Jun 22, 3:58 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 S BANQUO 40.66N 85.61W
06/22/2013 HUNTINGTON IN EMERGENCY MNGR
10X20FT SECTION OF SHINGLES OFF OF BUILDING AT GARDENS
OF MEMORY CEMETARY NEAR SR 218 AND SR 9. SPOTTER
ESTIMATED 65 MPH WIND GUST
&&
CEOSpecial weather statement, Jun 22, 4:00 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EDT SAT JUN 22 2013
INZ007-MIZ081-OHZ001-002-222130-
FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
500 PM EDT SAT JUN 22 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN FULTON...NORTHERN
WILLIAMS...SOUTHEASTERN HILLSDALE AND EASTERN STEUBEN COUNTIES...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
FAYETTE TO 8 MILES NORTHWEST OF FAYETTE TO 7 MILES NORTHWEST OF
PIONEER...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
FRONTIER...
OAKSHADE...
DENSON AND RANSOM...
LYONS AND SHADYSIDE...
SEWARD...
PITTSFORD...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4162 8492 4193 8443 4193 8437 4190 8437
4190 8435 4171 8436 4171 8414 4172 8414
4171 8397 4172 8397 4172 8388 4170 8387
4164 8388
TIME...MOT...LOC 2100Z 247DEG 18KT 4178 8428 4179 8438
4174 8463Local storm report, Jun 22, 4:03 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG HUNTINGTON 40.88N 85.50W
06/22/2013 HUNTINGTON IN EMERGENCY MNGR
LARGE TREE DOWN ON FREDERICK STREET IN BETWEEN HANNAH
ST AND HERMAN ST.
&&
CEOThunderstorm Wind, Fulton
- When
- June 22, 4:25 PM EST to 4:26 PM EST
- Where
- Fulton County, 1.24 mi SW of Fayette
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.660, -84.340
A trained spotter reported an eight inch tree limb down onto a house on South Gorham Street.
Thunderstorm Wind, Henry
- When
- June 22, 7:00 PM EST to 7:01 PM EST
- Where
- Henry County, 2.59 mi NE of Mc Clure
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.400, -83.900
Emergency management officials reported a tree down on County Road Q between County Road 2 and the Wood County Line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, June 22 to 25, 2013$11 million · 1 in hail · 15 events
- Rip Current in North Carolina, June 22, 20131 death · 1 event
- Flash Flooding and Flood in Iowa, June 22 to 24, 2013$7.3 million · 8 events
- Hail and Damaging Winds in Nebraska, June 22 to 23, 2013$4.3 million · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 22, 2013$569,000 · 2 in hail · 23 events
- Flash Flooding and Hail in North Dakota, June 22, 2013$230,000 · 1.75 in hail · 30 events
- Flash Flooding in Iowa, June 22, 2013$650,000 · 3 events
- Flash Flooding and Hail in Minnesota, June 22 to 23, 2013$390,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 22, 2013$266,000 · 2.75 in hail · 19 events
- Flash Flood and Damaging Wind in Arkansas, June 22, 2013$421,000 · 52 kt wind · 4 events
- Damaging Winds in Ohio, June 22, 2013$103,000 · 61 kt wind · 4 events
- Flooding in Wisconsin, June 22 to 30, 2013$72,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455937, 455938.